Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Generalized conditional expectations

Author: William E. Hornor
Journal: Proc. Amer. Math. Soc. 123 (1995), 3681-3685
MSC: Primary 28A99; Secondary 60A10
MathSciNet review: 1277115
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we state conditions sufficient for the existence of conditional expectations. Given a measure space $ (X,\Sigma ,\mu )$ and a $ \sigma $-subalgebra $ \mathcal{A} \subset \Sigma $, we give conditions on $ \mathcal{A}$ which insure that for every real-valued $ \Sigma $-measurable function f there exists a $ \mathcal{A}$-measurable function $ E(f)$ such that $ \smallint gfd\mu = \smallint gE(f) d\mu $ for every $ \mathcal{A}$-measurable function g for which the left integral exists. These conditions entail a notion of "fineness" of the subalgebra $ \mathcal{A}$ and a "completeness" property of $ (X,\mathcal{A},\mu )$. We then introduce a notion of generalized conditional expectation which requires only the former condition.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28A99, 60A10

Retrieve articles in all journals with MSC: 28A99, 60A10

Additional Information

PII: S 0002-9939(1995)1277115-X
Article copyright: © Copyright 1995 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia